PDA

View Full Version : [ubuntu] can't enable desktop effects



cartisdm
November 8th, 2008, 08:56 PM
I used to use Compiz effects before back when I ran Gutsy so I decided I'd go back to them again (now I'm using Hardy). I can't seem to get the desktop effects to work though.

I ran:

$ sudo apt-get install compizconfig-settings-manager

and everything looked like it install but when I try to enable them in the Appearance tab I get the following error (see screenshot)

phidia
November 8th, 2008, 09:01 PM
In the System > Admin > Hardware drivers menu item is your video card enabled?

alienexplorers
November 8th, 2008, 09:23 PM
I have the same problem as you. If I find an answer I will pass it on.

hictio
November 8th, 2008, 09:29 PM
In the System > Admin > Hardware drivers menu item is your video card enabled?

++
On my Intrepid install, once the NVIDIA drivers were enabled, donwloaded and installed, everything went golden with the Desktop Effects.
cartisdm, what is that theme you are running? Care to post a link to it?
TIA.

cartisdm
November 8th, 2008, 10:23 PM
Enabling my video card did the trick, strange that I didn't have it enabled already. I do so many re-installs that I must have forgotten to do it.

hictio, I tried finding the link to where I downloaded my theme but I couldn't find it. I used http://www.gnome-look.org/ though so search around and you'll probably find it

B34ST1Y
November 8th, 2008, 10:29 PM
please make sure to mark this thread as [RESOLVED]

hictio
November 8th, 2008, 10:30 PM
Enabling my video card did the trick, strange that I didn't have it enabled already. I do so many re-installs that I must have forgotten to do it.


What I find strange, is that you were able to install Compiz Manager, without having the Desktop Effects enabled, at lest, to the medium level.



hictio, I tried finding the link to where I downloaded my theme but I couldn't find it. I used http://www.gnome-look.org/ though so search around and you'll probably find it

Can you at least post the name of it? :p ;) :D

alienexplorers
November 8th, 2008, 10:32 PM
Use hardware driver to unload your drivers. Reboot. Use hardware driver to reload your driver. Reboot. Try to enable desktop effects. If it fails once then try again. It took me two times to get mine working.